Text Size
Smaller
Bigger

Xanax Withdrawal Is Not Safe to Do on Your Own

answered 12:52 PM EST, Wed March 07, 2012
-- filed under: |
justind justind waldorf
I have been taking xanax for 3 months. I really need to stop, but the withdrawls are horrible. I figured since i was only taking them for such a short period of time, the withdrawls would be only a day or two. I lasted 3 days of hell and had to buy on the street. Please tell me how long this will last if i stop now.

Dr. David Sack Says...

Withdrawing from Xanax on your own without medical supervision is extremely dangerous. It is one of the toughest withdrawals.  A medically supervised withdrawal will be much less painful because they can give you substitute drugs temporarily during the withdrawal to lessen the symptoms. I strongly urge you to do this with medical supervision for your own safety.  Please realize that withdrawal/detox alone is not treatment for addiction.  You will need ongoing support. Cognitive behavioral therapy can be effective in helping you stay clean by helping you develop strategies to deal with anxiety.  Also, if you have an underlying mood disorder, there may be a nonaddictive medication that can help you to lessen your risk of relapse on Xanax. A proper assessment will be important for your long-term success.

Email It Send this page Print It Print friendly page Subscribe Subscribe to this topic category

Page last updated Mar 09, 2012

Call Now for
Rehab Options
Insurance Accepted
(Except Medicare)

Join Thousands of Readers

who receive our weekly recovery newsletter.

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.